Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2012, 4:41 PM EDT for 6 counties in West Virginia. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 8, 2012, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 36 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:45 PM EDT | TSTM WND GST 53 | 3 Ne Charleston, WV | CRW ASOS |
| Jul 8, 4:46 PM EDT | TSTM WND DMG | Belle, WV | TREE DOWN. DUPONT AVE |
| Jul 8, 4:50 PM EDT | TSTM WND DMG | Charleston, WV | TREES DOWN ON HOUSES ON VENEBLE AVE AND WASHINGTON AVE BETWEEN 42ND AND 45TH STREETS IN KANAWHA CITY. |
| Jul 8, 4:50 PM EDT | TSTM WND DMG | Chesapeake, WV | TREES DOWN ON MACCORKLE AVE. |
| Jul 8, 4:55 PM EDT | TSTM WND DMG | Cedar Grove, WV | POWER LINES DOWN. POWER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS51 KRLX 082041
SVRRLX
WVC005-015-019-039-043-067-082145-
/O.NEW.KRLX.SV.W.0128.120708T2041Z-120708T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN WEST VIRGINIA...
SOUTHERN CLAY COUNTY IN WEST VIRGINIA...
NORTHWESTERN FAYETTE COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CHARLESTON...
EAST CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
WEST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ELKVIEW TO CHARLESTON TO JULIAN...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF CHARLESTON TO CHARLESTON TO 8 MILES
NORTHWEST OF MADISON...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COAL
FORK...MARMET...BELLE...CHESAPEAKE...GLEN...EAST BANK...CEDAR
GROVE...GLASGOW...PRATT...MONTGOMERY...SMITHERS...BURNWELL...
POWELLTON AND GAULEY BRIDGE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 56 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
105 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 14...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 64 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
SOME WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
VERY HEAVY RAIN WILL ALSO FALL BEHIND THE STRONGEST WINDS FROM THIS
SEVERE THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3837 8077 3816 8111 3797 8138 3812 8200
3831 8177 3849 8145
TIME...MOT...LOC 2040Z 286DEG 19KT 3842 8142 3829 8165
3810 8191
$$
162 follow-up statements
696
WWUS51 KRLX 082113
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT SUN JUL 8 2012
WVC043-082123-
/O.CAN.KRLX.SV.W.0128.000000T0000Z-120708T2145Z/
LINCOLN WV-
513 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8146 3830 8134 3843 8118 3837 8077
3816 8111 3797 8138 3806 8176
TIME...MOT...LOC 2113Z 286DEG 19KT 3837 8121 3824 8144
3816 8153 3805 8170
$$
WVC005-015-019-039-067-082145-
/O.CON.KRLX.SV.W.0128.000000T0000Z-120708T2145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
513 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL BOONE...SOUTHERN CLAY...NORTHWESTERN FAYETTE...
SOUTHEASTERN KANAWHA AND WEST CENTRAL NICHOLAS COUNTIES...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDORE TO EAST BANK TO SETH TO 7 MILES SOUTHWEST OF
SETH...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF CLAY TO
11 MILES SOUTHEAST OF CHARLESTON TO 13 MILES SOUTH OF CHARLESTON TO
MADISON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...GLASGOW...SHARON...PRATT...POND GAP...DAWES...BICKMORE...
HANDLEY...BENTREE...ESKDALE...MONTGOMERY...SMITHERS...LEEWOOD...
DRENNAN...MUDDLETY...BURNWELL...SWISS...POWELLTON AND GAULEY BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. QUICK DOWNPOURS CAN ALSO
CAUSE WATER TO POOL IN LOW LYING ROADWAYS WHICH CAN BE HAZARDOUS TO
DRIVING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8146 3830 8134 3843 8118 3837 8077
3816 8111 3797 8138 3806 8176
TIME...MOT...LOC 2113Z 286DEG 19KT 3837 8121 3824 8144
3816 8153 3805 8170
$$
28404
WWUS51 KRLX 082138
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT SUN JUL 8 2012
WVC005-015-019-039-067-082148-
/O.EXP.KRLX.SV.W.0128.000000T0000Z-120708T2145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
538 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE...SOUTHERN
CLAY...NORTHWESTERN FAYETTE...SOUTHEASTERN KANAWHA AND WEST CENTRAL
NICHOLAS COUNTIES WILL EXPIRE AT 545 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8146 3830 8134 3843 8118 3837 8077
3816 8111 3797 8138 3806 8176
TIME...MOT...LOC 2138Z 286DEG 19KT 3833 8105 3820 8128
3812 8137 3801 8154
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:36 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 2:36 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA TONIGHT. THE
FRONT STALLS JUST SOUTH OF THE AREA AS HIGH PRESSURE SETTLES IN
NORTH OF THE AREA FOR THE NEW WORK WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
COLD FRONT ALIGNED EAST WEST ACROSS NORTHERN WV IS SLOWLY SAGGING TO
THE SOUTH. CONVECTIVE PARAMETERS SHOW WEAK SHEAR ENVIRONMENT YET
BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING. RADAR AND SAT
IR IMAGERY SHOW CONVECTION HAS BEGUN TO FIRE IN EARNEST. CONVECTION
HAS BEEN CONFINED MAINLY INVOF OF FRONT...WITH INDIVIDUAL CELL
MOVEMENT TO THE EAST. SHOULD SEE SLIGHT RESPITE OF THUNDERSTORM
DEVELOPMENT DURING THE OVERNIGHT HOURS...BUT OPTED TO NOT NIX POPS
ENTIRELY FOR THE OVERNIGHT HOURS.
BY MONDAY MORNING...FRONT SHOULD BE LOCATED OVER THE SOUTHERN
COALFIELDS...AND FOCUSING HIGHEST POPS ALONG THE BOUNDARY. WITH
ELEVATED TERRAIN AND SLIGHTLY BETTER LARGE SCALE DYNAMICS IN
PLAY...THINKING FRONT WILL BE MORE ACTIVE MONDAY MORNING..AS OPPOSED
TO PREVIOUS MORNINGS WHEN PRECIPITATION ACTIVITY WAS NEARLY NON
EXISTENT UNTIL DAYTIME HEATING KICKED IN. FOR TEMPS...STAYED
GENERALLY CLOSER TO THE COOLER MET NUMBERS FOR BOTH OVERNIGHT MINS
AND DAYTIME HIGHS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT STALLS OUT OVER OUR SOUTHERN ZONES FOR A MAJORITY OF THE
SHORT TERM PERIOD. THIS WILL RESULT IN CONTINUED DISTURBANCES AND
DIURNALLY DRIVEN SHOWERS ALONG THE WV AND VA BORDER. FOR THIS
REASON...WILL KEEP CURRENT FORECAST ON TRACK WITH AT LEAST SLGHT CHC
POPS IN FOR THE ENTIRE SHORT TERM. ANY CHANGE IN PLACEMENT OF THE
FORECAST POPS WILL BE IN ANY CREEPING NORTH OR SOUTH THAT THE FRONT
MAY HAVE OVER THAT PERIOD. MODEL TEMPS LOOK TO BE IN LINE WITH
PREVIOUS FORECAST...THEREFORE ONLY MINOR TWEAKS WERE MADE TO
PREVIOUS THINKING.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING HPC GUIDANCE IN THE EXTENDED FORECAST WHICH FEATURES A
STATIONARY FRONT JUST SE OF OUR WV AND VA MOUNTAIN COUNTIES THROUGH
DAY 5. TIGHTENED THE DIURNAL POP GRADIENT FROM WEST TO EAST ACROSS THIS
FEATURE FROM WHAT HPC PROPOSED AS OUR WESTERN SLOPES SHOULD STAY ON
THE DRY SIDE GIVEN THE LEE SIDE FRONTAL POSITION. WITH THE FORECAST
FRONT POSITION...RNK SHOULD SEE THE LIONS SHARE OF THE
PRECIPITATION...BUT DECIDED TO KEEP AT LEAST SLGHT CHC POPS IN OUR
SE ZONES DUE TO LOWERED CONFIDENCE ON DAYS 4 AND 5. BERMUDA HIGH
NOSES BACK WEST DAYS 6 AND 7 ALLOWING FOR GREATER MOISTURE TRANSPORT
FROM THE GULF OF MEXICO. CLOUDS WILL BECOME MORE PREVALENT UNDER
THIS REGIME WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES SHOULD REMAIN NEAR NORMAL UNDER THIS DISTURBED PATTERN.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EAST-WEST ORIENTED COLD FRONT MOVES SOUTH ACROSS THE AREA THIS
EVENING AND MONDAY. AFTERNOON ATMOSPHERE QUITE UNSTABLE...AND
CONVECTION IS STARTING TO FIRE...AND WILL CONTINUE TO FIRE FOR THE
REMAINDER OF TODAY INTO THIS EVENING. MAIN MODE OF CONVECTION WILL
BE PULSE TYPE STORMS...WITH ISOLD DOWNBURSTS AND HAIL. WITH
INCREASING CONVECTION...EXPECT MOST TAF SITES TO HIT AT LEAST MVFR
CRITERIA...WITH SIGNIFICANTLY LOWER FLIGHT CONDITIONS POSSIBLE IF
STORMS MOVE OVER.
THE LIGHT S SFC FLOW WILL SHIFT TO LIGHT NW TODAY AND THEN LIGHT N
TONIGHT. LIGHT W TO NW FLOW ALOFT WILL CONTINUE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
THROUGH TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M M M M M M M M
HTS CONSISTENCY H H M M M M M M M M M M
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H M M M M M H H
PKB CONSISTENCY H H H M H H H H H H H H
CKB CONSISTENCY H H H M M M M M M M M M
AFTER 18Z MONDAY...
PERIODS OF IFR IN SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
SOUTHERN COAL FIELDS THROUGH MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...KTB/TAX
AVIATION...KMCHazardous weather outlook, Jul 8, 1:54 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SUN JUL 8 2012 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-091800- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ083-085-WVZ009-019-020-031-032-091800- JACKSON OH-MEIGS-WOOD-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ033>040-046-047-091800- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 154 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-091800- DICKENSON-BUCHANAN- 154 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-WVZ010-011-091800- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-PLEASANTS-TYLER- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 8, 4:05 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FLATWOODS 38.52N 82.72W
07/08/2012 GREENUP KY 911 CALL CENTER
TREES DOWN AND POWER OUTAGES THROUGHOUT THE CITY
&&
EVENT NUMBER RLX1200401
ARBLocal storm report, Jul 8, 4:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG CATLETTSBURG 38.40N 82.60W
07/08/2012 BOYD KY 911 CALL CENTER
TREES DOWN ON POWER LINES. POWER OUTAGES.
&&
EVENT NUMBER RLX1200402
ARBLocal storm report, Jul 8, 4:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG KENOVA 38.40N 82.58W
07/08/2012 WAYNE WV AMATEUR RADIO
MULTIPLE TREES DOWN.
&&
EVENT NUMBER RLX1200403
ARBLocal storm report, Jul 8, 4:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SISSONVILLE 38.50N 81.64W
07/08/2012 KANAWHA WV 911 CALL CENTER
TREE DOWN ACROSS I77 SOUTHBOUND LANES NEAR SISSONVILLE.
&&
EVENT NUMBER RLX1200404
ARBLocal storm report, Jul 8, 4:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ST. ALBANS 38.38N 81.82W
07/08/2012 KANAWHA WV 911 CALL CENTER
TREES DOWN ACROSS THE ROAD AT PENNSYLVANIA AVE AND MAIN
ST.
&&
EVENT NUMBER RLX1200405
ARBLocal storm report, Jul 8, 4:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG TORNADO 38.33N 81.86W
07/08/2012 KANAWHA WV 911 CALL CENTER
MULTIPLE TREES DOWN IN TORNADO. TREES DOWN ACROSS COAL
RIVER RD.
&&
EVENT NUMBER RLX1200406
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:32 PM EDT | Special Weather Statement | RLX | Calhoun | 43 min |
| Jul 8, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer | 24 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Randolph, Taylor, Upshur | 48 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 27 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 39 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 56 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam | 53 min |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 66 min |
| Jul 8, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Nicholas, Roane | 67 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas, Raleigh, Webster | 65 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh, Wyoming | 52 min |
| Jul 8, 5:31 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 59 min |
| Jul 8, 6:03 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 26 min |
| Jul 8, 7:12 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 63 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.